Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.
I have tiny red spots on my upper thighs....but I developed them when I was put on Prednisone a few months ago. I am now being tapered off the Prednisone but my spots are still there.
And I have just started Methotrexate injections so I'm not sure if the MTX also causes these spots :/
I started getting these while on 6MP years ago and do still get them while on Methotrexate (instead of 6MP, just started taking it almost a month ago).
From research that I've done is that the spots themselves are completely harmless but they could be Angioma (can be tiny and flush with the skin or be similar to a mole the puffs out and is larger) which is caused by a damaged liver (could be enlarged or fatty etc). http://www.ehow.com/about_5831766_red-spots-caused-liver-enlargement.html So be sure to have regular blood work done to check your liver function once a month (at least) while on certain medications like 6MP, Imuran, Methotrexate etc.
I had an ultrasound done on my bladder for something completely different but while they were looking for that they noticed that I had a slightly fatty liver. I'm about to have blood work again to check my liver and if the numbers aren't high then my GP wants to do an ultrasound of my liver just to be sure its ok.
Well, methotrexate is a chemotherapy, let's keep that in mind. I would make sure with your doctor to check your blood count as you may be having Thrombocytopenia aka an abnormally low level of patelets from it. One of the principal symptom is the petechia rash that you seem to be describing. Pay attention if you have gum, nose bleeds or crazy ease to make bruises. These are all related. It is fairly rare with the low dose MTX but I guess it worth bringing it up to your doctor.
I have an appointment with my doctor net week and will bring it up to her and see what she thinks. They have been doing blood tests every week for a month and I would hope they are keeping an eye on it. But today I feel like crap. I am thinking since this is my dosing weekend, it is the metho